EconPapers    
Economics at your fingertips  
 

Gradient-based simulated maximum likelihood estimation for Lévy-driven Ornstein-Uhlenbeck stochastic volatility models

Yi-Jie Peng, Michael C. Fu and Jian-Qiang Hu

Quantitative Finance, 2013, vol. 14, issue 8, 1399-1414

Abstract: This paper studies the parameter estimation problem for Ornstein-Uhlenbeck stochastic volatility models driven by Lévy processes. Estimation is regarded as the principal challenge in applying these models since they were proposed by Barndorff-Nielsen and Shephard [ J. R. Stat. Soc. Ser. B , 2001, 63 (2), 167-241]. Most previous work has used a Bayesian paradigm, whereas we treat the problem in the framework of maximum likelihood estimation, applying gradient-based simulation optimization. A hidden Markov model is introduced to formulate the likelihood of observations; sequential Monte Carlo is applied to sample the hidden states from the posterior distribution; smooth perturbation analysis is used to deal with the discontinuities introduced by jumps in estimating the gradient. Numerical experiments indicate that the proposed gradient-based simulated maximum likelihood estimation approach provides an efficient alternative to current estimation methods.

Date: 2013
References: View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/14697688.2013.832864 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:quantf:v:14:y:2013:i:8:p:1399-1414

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RQUF20

Access Statistics for this article

Quantitative Finance is currently edited by Michael Dempster and Jim Gatheral

More articles in Quantitative Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2018-12-15
Handle: RePEc:taf:quantf:v:14:y:2013:i:8:p:1399-1414